A 20-year-old female asked:
I take ortho tri cyclen (ethinyl estradiol and norgestimate) lo for acne. i have two menstrual cycles a month sometimes, is this normal side effects?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 22 years experience
Breakthrough bleed: Sounds like breakthrough bleeding which occurs when you have bleeding at unscheduled times while on the pill. Often things get back to normal the next cycle. If not then schedule a visit to discuss changing brands or changing birth control methods. This is very common. Other than being annoying it is not dangerous.
2.6k viewsAnswered >2 years ago
Last updated Jul 12, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.